Alert archive / Georgia / Tornado Warnings in 2017
Tornado Warning 82, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 11, 2017, 2:34 AM EDT for Camden County, Georgia; Nassau County, Florida. It was in force for 6 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2017, 2:34 AM EDT (06:34 UTC)
- Expired
- Sep 11, 2017, 2:40 AM EDT
- In force
- 6 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Nassau County, FL, Camden County, GA
The radar
The Jacksonville radar (KJAX), 23 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 11:50 PM EDT | Tornado Watch | SPC | 14 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
425
WFUS52 KJAX 110634
TORJAX
FLC089-GAC039-110700-
/O.NEW.KJAX.TO.W.0082.170911T0634Z-170911T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
234 AM EDT MON SEP 11 2017
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northeastern Nassau County in northeastern Florida...
Southwestern Camden County in southeastern Georgia...
* Until 300 AM EDT
* At 233 AM EDT, a severe thunderstorm capable of producing a tornado
was located near St. Marys, moving west at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kings Ferry around 250 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3062 8189 3085 8188 3074 8153 3061 8152
TIME...MOT...LOC 0633Z 089DEG 50KT 3069 8160
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AK1 follow-up statement
826
WWUS52 KJAX 110640
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
240 AM EDT MON SEP 11 2017
FLC089-GAC039-110650-
/O.CAN.KJAX.TO.W.0082.000000T0000Z-170911T0700Z/
Nassau FL-Camden GA-
240 AM EDT MON SEP 11 2017
...THE TORNADO WARNING FOR NORTHEASTERN NASSAU AND SOUTHWESTERN
CAMDEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1100 AM EDT for northeastern
Florida...and southeastern Georgia.
LAT...LON 3062 8189 3085 8188 3074 8153 3061 8152
TIME...MOT...LOC 0639Z 089DEG 50KT 3069 8172
$$
AKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 10, 11:44 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 10, 11:44 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jacksonville FL
1144 PM EDT Sun Sep 10 2017
.UPDATE...
Hurricane Irmas was moving just west of due north at 11 pm and was
located about 50 miles southeast of Tampa FL. The track forecast
was shifted a little eastward from earlier advisories. No changes
were made to the tropical storm and hurricane warnings currently
in effect for northeast FL and southeast GA. A large area of rain
and embedded rainbands will continue to produce heavy rainfall
through the night...with a threat of tornadoes primarily over the
east and southeast zones. Tornado watch is in effect for parts of
the area. Recent trends in the instability show little change in
the past 6 hours...and we continue to see some rotation in some of
the cells over the southeast portions of the area. With time, a
bit higher instability will be realized a bit further inland by
Monday morning. For the updates, we have bumped up winds in the
current forecast and kept rainfall amounts similar to prior
forecast.
&&
.AVIATION....IFR conditions prevail through Monday afternoon due
to heavy rainbands from Irma. MVFR is forecast to start by later
Monday afternoon as Irma moves into GA Monday evening.
&&
.MARINE...Tropical storm to hurricane force winds and extremely
high seas continue tonight. SAUF1 reported sustained winds of
53G64mph. Seas at area buoys were 15-20 ft. Hurricane warning is
in effect for area waters and tornado watch in effect as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 77 63 84 / 100 100 40 10
SSI 74 82 71 86 / 100 100 30 10
JAX 73 81 69 88 / 100 100 20 10
SGJ 75 84 72 88 / 100 100 20 10
GNV 72 79 69 87 / 100 100 20 10
OCF 73 80 70 88 / 100 100 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through Monday evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
Hurricane Warning for Atkinson-Clinch-Echols.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Shashy/Kennedy/Hazardous weather outlook, Sep 10, 6:09 AM EDT, 20 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 609 AM EDT Sun Sep 10 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-101800- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 609 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. Please refer to the Hurricane Local Statement for information regarding the approach of major Hurricane Irma. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Sep 11, 1:27 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
127 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TROPICAL STORM 4 ESE OCALA 29.16N 82.07W
09/11/2017 Marion FL EMERGENCY MNGR
REPORT OF TREES DOWN AND COMPLETELY BLOCKING ROAD ON SE
50TH TERRACE.
&&
AKLocal storm report, Sep 11, 1:29 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
129 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TROPICAL STORM 10 SW SANTOS 28.99N 82.20W
09/11/2017 Marion FL EMERGENCY MNGR
REPORT OF TREES AND POWERLINES DOWN BY NWS EMPLOYEE AT
MARION EOC.
&&
AKLocal storm report, Sep 11, 1:57 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HURRICANE 5 SW ST. AUGUSTINE 29.85N 81.39W
09/11/2017 ST. JOHNS FL BROADCAST MEDIA
ROOF BLOWN OFF A BARN AT THE 2500 BLOCK OF DEERWOOD LANE.
REPORT RELAYED THROUGH MEDIA.
&&
ASHASHYLocal storm report, Sep 11, 2:08 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM STORM SURGE PALM COAST 29.57N 81.21W
09/11/2017 E2.00 FT FLAGLER FL EMERGENCY MNGR
SPOTTER REPORTED WATER JUST OVER 2 FEET OVER THE SEA WALL
IN PALM COAST. REPORT RELAYED THROUGH EMA.
&&
ASHASHYLocal storm report, Sep 11, 2:12 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM STORM SURGE MAYPORT 30.38N 81.41W
09/11/2017 M3.00 FT DUVAL FL OTHER FEDERAL
MAYPORT NOS TIDE GAUGE REPORTED WATER LEVELS AROUND 2.9
TO 3 FEET ABOVE MHHW.
&&
ASHASHYLocal storm report, Sep 11, 2:17 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM STORM SURGE FERNANDINA BEACH 30.66N 81.45W
09/11/2017 M4.00 FT NASSAU FL OTHER FEDERAL
FERNANDINA BEACH NOS GAUGE MEASURED NEAR 3.5 TO 4 FEET
ABOVE MHHW.
&&
ASHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:31 PM EDT | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 24 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Camden, Charlton | 6 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 6 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Camden | 28 min |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 11, 4:10 AM EDT | Flash Flood Warning | JAX | Charlton | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Charlton | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 3 hr |
| Sep 11, 5:18 AM EDT | Tornado Warning | JAX | Camden | 27 min |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 11, 6:15 AM EDT | Flash Flood Warning | JAX | Charlton, Clinch, Ware | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Echols | 3 hr |
| Sep 11, 6:41 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 8:09 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 111 min |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Charlton, Clinch, Ware | 3 hr |
| Sep 11, 9:41 AM EDT | Flash Flood Warning | JAX | Charlton, Ware | 2 hr |
| Sep 11, 9:46 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 9:56 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 2 hr |
| Sep 11, 3:07 PM EDT | River Flood Warning | JAX | Brantley | 16 days |
| Sep 11, 5:11 PM EDT | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 5 hr |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Camden, Glynn | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Camden, Glynn | 10 hr |
| Sep 10, 8:06 PM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 8:09 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 8:10 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 35 min |
| Sep 10, 8:38 PM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Clay, Duval, Putnam and 2 more | 3 hr |
| Sep 10, 8:44 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:23 PM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 11, 12:26 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more | 3 hr |
| Sep 11, 12:49 AM EDT | Flash Flood Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 5 hr |
| Sep 11, 1:35 AM EDT | Flash Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 11, 2:10 AM EDT | Flash Flood Warning | JAX | Clay, Saint Johns | 3 hr |
| Sep 11, 2:41 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 11, 3:36 AM EDT | Tornado Warning | JAX | Duval | 24 min |
| Sep 11, 4:22 AM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Sep 11, 4:38 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Putnam | 3 hr |
| Sep 11, 6:45 AM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Sep 11, 8:23 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 9:48 AM EDT | River Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 18 days |
| Sep 11, 12:19 PM EDT | Flash Flood Warning | JAX | Clay, Duval, Putnam, Saint Johns | 6 hr |
| Sep 11, 5:18 PM EDT | Coastal Flood Warning | JAX | Duval, Flagler, Nassau | 3 days |
| Sep 11, 5:26 PM EDT | Small Craft Advisory | JAX | 28 hr |
Nearby
Tornado Warnings in Georgia, 2017Tornado Warnings in Florida, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.